Alert archive / Mississippi / Wind Advisories in 2023
Wind Advisory 10, NWS Jackson, MS
NWS Jackson, MS issued this wind advisory at Mar 30, 2023, 4:11 AM CDT for 7 parishes in Louisiana; 18 counties in Mississippi; Ashley County, Chicot County, Arkansas. It took effect at Mar 31, 2023, 10:00 AM CDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Mar 30, 2023, 4:11 AM CDT (09:11 UTC)
- In effect from
- Mar 31, 2023, 10:00 AM CDT
- Expired
- Mar 31, 2023, 10:00 PM CDT
- In force
- 12 hr
- Issued by
- NWS Jackson, MS
All 27 counties
Ashley County, AR, Chicot County, AR, East Carroll Parish, LA, Franklin Parish, LA, Madison Parish, LA, Morehouse Parish, LA, Richland Parish, LA, Tensas Parish, LA, West Carroll Parish, LA, Bolivar County, MS, Carroll County, MS, Choctaw County, MS, Clay County, MS, Grenada County, MS, Holmes County, MS, Humphreys County, MS, Issaquena County, MS, Leflore County, MS, Lowndes County, MS, Montgomery County, MS, Oktibbeha County, MS, Sharkey County, MS, Sunflower County, MS, Warren County, MS, Washington County, MS, Webster County, MS, Yazoo County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 102 km from the middle of the area, began a volume at 09:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 9.2 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2305 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
700 WWUS74 KJAN 300911 NPWJAN URGENT - WEATHER MESSAGE National Weather Service Jackson MS 411 AM CDT Thu Mar 30 2023 ARZ074-075-LAZ007>009-015-016-023-025-MSZ018-019-025>027-034>036- 040>042-047-301715- /O.NEW.KJAN.WI.Y.0010.230331T1500Z-230401T0200Z/ Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Tensas-Bolivar-Sunflower-Leflore-Grenada- Carroll-Washington-Humphreys-Holmes-Issaquena-Sharkey-Yazoo- Warren- Including the cities of Crossett, North Crossett, Hamburg, West Crossett, Dermott, Lake Village, Eudora, Bastrop, Oak Grove, Epps, Lake Providence, Rayville, Delhi, Tallulah, Winnsboro, Newellton, St. Joseph, Waterproof, Cleveland, Indianola, Ruleville, Greenwood, Grenada, Vaiden, North Carrollton, Carrollton, Greenville, Belzoni, Isola, Durant, Tchula, Lexington, Pickens, Goodman, Mayersville, Rolling Fork, Anguilla, Yazoo City, and Vicksburg 411 AM CDT Thu Mar 30 2023 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 9 PM CDT FRIDAY... * WHAT...South winds 20 to 25 mph with gusts up to 45 mph expected. * WHERE...Portions of southeast Arkansas, northeast Louisiana and central, north central, northwest and west central Mississippi. * WHEN...From 10 AM to 9 PM CDT Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ 22
4 follow-up statements
389 WWUS74 KJAN 301633 NPWJAN URGENT - WEATHER MESSAGE National Weather Service Jackson MS 1133 AM CDT Thu Mar 30 2023 ARZ074-075-LAZ007>009-015-016-023-025-MSZ018-019-025>027-034>036- 040>042-047-310100- /O.CON.KJAN.WI.Y.0010.230331T1500Z-230401T0200Z/ Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Tensas-Bolivar-Sunflower-Leflore-Grenada- Carroll-Washington-Humphreys-Holmes-Issaquena-Sharkey-Yazoo- Warren- Including the cities of Crossett, North Crossett, Hamburg, West Crossett, Dermott, Lake Village, Eudora, Bastrop, Oak Grove, Epps, Lake Providence, Rayville, Delhi, Tallulah, Winnsboro, Newellton, St. Joseph, Waterproof, Cleveland, Indianola, Ruleville, Greenwood, Grenada, Vaiden, North Carrollton, Carrollton, Greenville, Belzoni, Isola, Durant, Tchula, Lexington, Pickens, Goodman, Mayersville, Rolling Fork, Anguilla, Yazoo City, and Vicksburg 1133 AM CDT Thu Mar 30 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 9 PM CDT FRIDAY... * WHAT...South winds of 20 to 30 mph with gusts up to 40 to 45 mph expected. * WHERE...Far southeast Arkansas, northeast Louisiana, and western and northern portions of Mississippi. * WHEN...From 10 AM to 9 PM CDT Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NF
751 WWUS74 KJAN 310756 NPWJAN URGENT - WEATHER MESSAGE National Weather Service Jackson MS 256 AM CDT Fri Mar 31 2023 MSZ028>033-311600- /O.EXB.KJAN.WI.Y.0010.230331T1500Z-230401T0500Z/ Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha- Including the cities of Winona, Eupora, Mathiston, West Point, Columbus, Ackerman, Weir, and Starkville 256 AM CDT Fri Mar 31 2023 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO MIDNIGHT CDT TONIGHT... * WHAT...South winds 20 to 30 mph with gusts of 40 to 45 mph expected. * WHERE...Montgomery, Webster, Clay, Lowndes, Choctaw and Oktibbeha Counties. * WHEN...From 10 AM this morning to midnight CDT tonight. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ ARZ074-075-LAZ007>009-015-016-023-025-MSZ018-019-025>027-034>036- 040>042-047-311600- /O.EXT.KJAN.WI.Y.0010.230331T1500Z-230401T0500Z/ Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Tensas-Bolivar-Sunflower-Leflore-Grenada- Carroll-Washington-Humphreys-Holmes-Issaquena-Sharkey-Yazoo- Warren- Including the cities of Crossett, North Crossett, Hamburg, West Crossett, Dermott, Lake Village, Eudora, Bastrop, Oak Grove, Epps, Lake Providence, Rayville, Delhi, Tallulah, Winnsboro, Newellton, St. Joseph, Waterproof, Cleveland, Indianola, Ruleville, Greenwood, Grenada, Vaiden, North Carrollton, Carrollton, Greenville, Belzoni, Isola, Durant, Tchula, Lexington, Pickens, Goodman, Mayersville, Rolling Fork, Anguilla, Yazoo City, and Vicksburg 256 AM CDT Fri Mar 31 2023 ...WIND ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO MIDNIGHT CDT TONIGHT... * WHAT...South winds of 20 to 30 mph with gusts up to 40 to 45 mph expected. * WHERE...Far southeast Arkansas, northeast Louisiana, and western and northern portions of Mississippi. * WHEN...From 10 AM this morning to midnight CDT tonight. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ 22
813 WWUS74 KJAN 311813 NPWJAN URGENT - WEATHER MESSAGE National Weather Service Jackson MS 113 PM CDT Fri Mar 31 2023 ARZ074-075-LAZ007>009-015-016-023-025-MSZ018-019-025>036-040>042- 047-010300- /O.EXT.KJAN.WI.Y.0010.000000T0000Z-230401T0300Z/ Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Tensas-Bolivar-Sunflower-Leflore-Grenada- Carroll-Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha- Washington-Humphreys-Holmes-Issaquena-Sharkey-Yazoo-Warren- Including the cities of Crossett, North Crossett, Hamburg, West Crossett, Dermott, Lake Village, Eudora, Bastrop, Oak Grove, Epps, Lake Providence, Rayville, Delhi, Tallulah, Winnsboro, Newellton, St. Joseph, Waterproof, Cleveland, Indianola, Ruleville, Greenwood, Grenada, Vaiden, North Carrollton, Carrollton, Winona, Eupora, Mathiston, West Point, Columbus, Ackerman, Weir, Starkville, Greenville, Belzoni, Isola, Durant, Tchula, Lexington, Pickens, Goodman, Mayersville, Rolling Fork, Anguilla, Yazoo City, and Vicksburg 113 PM CDT Fri Mar 31 2023 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WHAT...South winds of 20 to 30 mph with gusts up to 40 to 45 mph expected. * WHERE...Far southeast Arkansas, northeast Louisiana, and northern and northwestern portions of Mississippi. * WHEN...Until 10 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NF
593 WWUS74 KJAN 312320 NPWJAN URGENT - WEATHER MESSAGE National Weather Service Jackson MS 620 PM CDT Fri Mar 31 2023 ARZ074-075-LAZ007>009-015-016-023-025-MSZ018-019-025>036-040>042- 047-010300- /O.CON.KJAN.WI.Y.0010.000000T0000Z-230401T0300Z/ Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Tensas-Bolivar-Sunflower-Leflore-Grenada- Carroll-Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha- Washington-Humphreys-Holmes-Issaquena-Sharkey-Yazoo-Warren- Including the cities of Crossett, North Crossett, Hamburg, West Crossett, Dermott, Lake Village, Eudora, Bastrop, Oak Grove, Epps, Lake Providence, Rayville, Delhi, Tallulah, Winnsboro, Newellton, St. Joseph, Waterproof, Cleveland, Indianola, Ruleville, Greenwood, Grenada, Vaiden, North Carrollton, Carrollton, Winona, Eupora, Mathiston, West Point, Columbus, Ackerman, Weir, Starkville, Greenville, Belzoni, Isola, Durant, Tchula, Lexington, Pickens, Goodman, Mayersville, Rolling Fork, Anguilla, Yazoo City, and Vicksburg 620 PM CDT Fri Mar 31 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WHAT...South winds of 20 to 30 mph with gusts up to 40 to 45 mph expected. * WHERE...Far southeast Arkansas, northeast Louisiana, and northern and northwestern portions of Mississippi. * WHEN...Until 10 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this wind advisory went out at Mar 30, 4:01 AM CDT, 10 minutes earlier.
Area forecast discussion, Mar 30, 4:01 AM CDT, 10 minutes before
Area Forecast Discussion National Weather Service Jackson MS 401 AM CDT Thu Mar 30 2023 ...New DISCUSSION... .DISCUSSION... Issued at 359 AM CDT Thu Mar 30 2023 Today and Tonight: As an upper ridge builds, and high pressure moves to the east, winds will begin to turn back out of the south, which will allow temperatures to warm into the mid to upper 70s across the area Thursday. Southerly flow prevails overnight Thursday, will provide for strong warm air advection and moisture advection, setting us up for the potential for severe weather Friday. /SAS/ Friday through Wednesday night: Main focus in the long term remains the concern for severe storms across most of our CWA late Friday afternoon and evening. Come Friday morning an amplified upper level trough shifting east of the Rockies will be closing off a low over the northern Plains and helping to deepen a surface low over eastern Nebraska/western Iowa. These lows will shift east over the Great Lakes region through Friday night before lifting to the northeast Saturday. This low pressure system will drop a cold front that will approach our western most zones by late afternoon and clear our southeast most zones Saturday morning. Deep moisture will increase along with a strengthening wind field across our region Friday ahead of the approaching cold front. By afternoon PWATs look to pool to near an inch and three quarters with surface dew points in the mid 60s over our western zones. An 850mb wind in excess of 50kts along with a 500mb in excess of 70kts will lead to strong deep layer shear in an environment where MLCAPEs will be in excess of 1000j/kg. This environment will support the development of supercells in our west initially during the late afternoon and early evening before activity becomes more linear during the evening along and ahead of the cold front. Not much has changed from yesterday concerning the threats and areas at greatest risk for severe storms. The greatest severe thunderstorm threat will be across the northwest most portions of our CWA that remains outlooked in an Enhanced Risk for severe storms. A Slight risk extends south of the Enhanced area to around the I-20 corridor with a Marginal south to the Highway 84 corridor. Any severe thunderstorm could produce damaging wind gusts, hail, and tornadoes. Timing remains late afternoon to around midnight, with the chance for any severe storms decreasing farther south and east overnight. By Saturday morning the rain will be ending in our southeast while cooler and much drier air moves into our CWA in the wake of the cold front. Dry weather is expected Saturday and Saturday night as our winds aloft become nearly zonal and a surface high shifts east across the region. By Sunday morning the surface high will be to our east setting up a light return flow that will try to increase low level moisture ahead of a disturbance moving east across the southern Plains. This disturbance will increase our rain chances from the west Sunday afternoon. Rain chances will continue through Monday before tapering off Monday night as the disturbance shifts east of Mississippi. Mid level ridging will develop over our region Tuesday before shifting east Wednesday as a large amplitude upper level trough develops over the western CONUS and begins closing off another low and helping support another surface low. There are significant placement and timing issues with this low pressure system and the potential for severe storms affecting our CWA. Currently thinking suggests that this system may produce a severe storm threat over our CWA in advance of its associated cold front, Wednesday and Wednesday night. Wl hold off introducing a severe threat in our HWO with this system until more consistency is seen in later model runs. /22/ && .AVIATION... (06Z TAFS) Issued at 1224 AM CDT Thu Mar 30 2023 VFR conditions will prevail today and tonight under the influence of surface high pressure. Some mid level clouds will move across the area tonight from the west. Winds will be light, generally under 10 kts, and northeasterly before turning southeast Thursday morning./SAS/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 78 61 83 62 / 0 10 30 90 Meridian 77 58 82 63 / 0 10 10 90 Vicksburg 79 63 84 61 / 0 20 30 70 Hattiesburg 79 61 82 68 / 0 10 10 60 Natchez 79 63 83 64 / 10 10 20 70 Greenville 75 62 80 58 / 10 40 80 70 Greenwood 76 62 81 60 / 0 40 70 90 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && SAS20/22/SAS20
Hazardous weather outlook, Mar 29, 3:23 PM CDT, 12 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 323 PM CDT Wed Mar 29 2023 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 302030- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 323 PM CDT Wed Mar 29 2023 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, and south central Mississippi. .DAY ONE...Tonight and Thursday The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday night through Tuesday Severe thunderstorms will be possible across mainly northern portions of the forecast area late Friday afternoon into Friday night. Damaging winds, hail, and tornadoes will be possible with severe storms. (https://www.weather.gov/images/jan/graphicast/1.png) Strong winds from the south are expected Friday into Friday evening before thunderstorms arrive. Sustained winds of 20 to 30 mph are expected and wind gusts up to 40 to 45 mph are possible, especially through far southeast Arkansas, northeast Louisiana, and the Delta region of Mississippi. (https://www.weather.gov/images/jan/graphicast/2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region Friday through Friday night. 6 && ...HAZARD LEGEND... No short term hazards expected. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss
Nearby
Wind Advisories in Mississippi, 2023Wind Advisories in Louisiana, 2023Wind Advisories in Arkansas, 2023Every wind advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.